Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 5, 2016, 7:21 PM CDT for Montgomery County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2016, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 5, 2016, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
County Montgomery County, MS
The radar
The Columbus AFB radar (KGWX), 133 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.7
The text
As transmitted.
782 WWUS84 KJAN 060021 SPSJAN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 721 PM CDT TUE JUL 5 2016 MSZ027-028-060100- CARROLL MS-MONTGOMERY MS- 721 PM CDT TUE JUL 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY AND CENTRAL CARROLL COUNTIES UNTIL 800 PM CDT... AT 721 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WINONA...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WINONA AROUND 740 PM CDT. KILMICHAEL AROUND 800 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CARROLLTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3339 8951 3338 8991 3353 8993 3368 8951 TIME...MOT...LOC 0021Z 249DEG 12KT 3346 8981 $$ 19
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 5, 4:23 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 5, 4:23 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
423 PM CDT TUE JUL 5 2016
.DISCUSSION...
This afternoon through Thursday night...
Scattered storms have developed late this afternoon over the
southeast half of the ArkLaMiss and these will continue to pose a
limited threat for severe weather for the next couple of hours.
Expect the severe threat and precipitation coverage to diminish
quickly as we go into the early evening.
A building subtropical ridge will help to intensify the low level
thermal ridge (H850 temps ~ 21 to 22 C) over the forecast over the
next 24 to 48 hours. Above normal heat will prevail as a result over
the next few days with rather sparse afternoon and evening convective
precipitation coverage. After coordination with neighboring WFOs, we
have gone ahead and issued a heat advisory for the western half of
the area for the next couple of days with heat indices expected to
reach the 106-110. At least a limited threat for dangerous heat
stress is expected to continue over eastern MS. /EC/
LONG TERM...Thursday through next Monday...
The long term period is still looking quite hot, but there is
potential for at least subtle relief for portions of the region this
weekend into the start of next week.
First off, local weather should be dominated by vast subtropical
ridging over the south-central to southeastern CONUS Friday. Decent
low level southerly flow vectors these days could be enough to bring
at least isolated thunderstorms to far southern zones in the
afternoon hours, as a result of inland-cascading seabreeze
penetration. Otherwise, the air mass should remain rather capped to
convection with highs in the mid to upper 90s while heat index values
border on oppressive (peaking near 105 degrees).
By this weekend the previously-mentioned vast subtropical ridge
stretching latitudinally across the vicinity is showing signs in
model consensus of breaking down a bit, with perhaps the biggest
weakness extending down into the Lower Mississippi Valley (if the
latest operational European model is to be believed). Important to
point that model consensus does not suggest an impact of a large
disturbance or front in our region but enough lessening of
subsidence and capping to activate what should likely be high
diurnally-driven instability. Probability of precipitation in these
periods kept at tame levels (20-40 percent) owing to lack of major
inclement features, but confidence is increasing that there may be
enough afternoon storms about to blunt heat a bit late in the day.
However, before storms break out these days the combination of heat
and humidity could still easily push heat index values above 100
degrees at least briefly. If storms only achieve isolated coverage
these days then heat could be a larger concern. There also may be
some opportunity for some potent pulse storms considering lapse
rates could border on impressive.
For now there is enough uncertainty for this weekend into early next
week to refrain from mentioning anything in the HWO/graphics for
those time periods at this juncture. However, we will continue with
the limited heat mention in the HWO for Thursday and Friday, when
convective coverage is not such as question mark. Still can't rule
out that a heat advisory might not be needed for portions of the
area on one or both of these days. /BB/
&&
.AVIATION...Afternoon activity is evolving as expected and will
continue to focus flight restrictions based off radar trends and
storm progression. Look for VFR conditions to prevail in the wake of
this activity for much of the evening with a trend to some MVFR
ceilings with the most likely window for that being between 11-14z.
/CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 76 95 76 96 / 17 22 8 5
Meridian 76 95 75 97 / 24 22 7 7
Vicksburg 77 95 77 96 / 11 17 6 6
Hattiesburg 77 94 76 96 / 30 28 6 13
Natchez 77 93 76 94 / 14 23 5 12
Greenville 77 95 77 97 / 11 16 5 5
Greenwood 75 94 75 95 / 16 14 5 5
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory from noon Wednesday to 7 PM CDT Thursday for
MSZ018-019-025-027-034>036-040>043-047>049-053>055-059>062.
LA...Heat Advisory from noon Wednesday to 7 PM CDT Thursday for
LAZ007>009-015-016-023>026.
AR...Heat Advisory from noon Wednesday to 7 PM CDT Thursday for
ARZ074-075.
&&
/EC/BB/CME/Hazardous weather outlook, Jul 5, 2:46 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT TUE JUL 5 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-027-034>036- 040>043-047>049-053-059>061-062000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON- ADAMS-FRANKLIN MS- 246 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...WEDNESDAY DANGEROUS HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT ADVISORY IS IN EFFECT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY DANGEROUS HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT ADVISORY IS IN EFFECT. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ026-028>033-037>039-044>046-050-062000- GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA- WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT- 246 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ051-052-056>058-063>066-072>074-062000- NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 246 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH 6 PM. DAMAGING WIND GUSTS TO 60 MPH AND FREQUENT LIGHTING ARE THE MAIN THREATS. HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. MSZ054-055-062-062000- COPIAH-SIMPSON-LINCOLN- 246 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...ELEVATED TIMING...WEDNESDAY A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH 6 PM. DAMAGING WIND GUSTS TO 60 MPH AND FREQUENT LIGHTING ARE THE MAIN THREATS. HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY DANGEROUS HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT ADVISORY IS IN EFFECT. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. CME && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 5, 6:08 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT TUE JUL 5 2016
MSZ026>029-060000-
CARROLL MS-GRENADA MS-WEBSTER MS-MONTGOMERY MS-
608 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...
NORTHWESTERN WEBSTER...SOUTHEASTERN GRENADA AND NORTH CENTRAL CARROLL
COUNTIES UNTIL 700 PM CDT...
AT 608 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR SABOUGLA TO NEAR DUCK HILL TO 6
MILES NORTHWEST OF WINONA. MOVEMENT WAS EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MISTERTON AND GORE SPRINGS AROUND 620 PM CDT.
SWEATMAN AROUND 635 PM CDT.
LODI AROUND 640 PM CDT.
EMBRY AND BELLEFONTAINE AROUND 700 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CARROLLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3372 8951 3372 8928 3353 8934 3350 8993
3368 8988 3373 8974 3384 8951
TIME...MOT...LOC 2308Z 250DEG 23KT 3374 8951 3366 8967 3358 8978
19Local storm report, Jul 5, 6:25 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG PHILADELPHIA 32.77N 89.11W
07/05/2016 NESHOBA MS PUBLIC
TREE WAS BLOWN DOWN ACROSS GOLF COURSE ROAD. A VEHICLE
STRUCK THE TREE BUT NO INJURIES OCCURRED. TREE WAS ALSO
DOWNED ON FROG LEVEL ROAD. A TREE WAS DOWNED NEAR HOLY
CROSS CATHOLIC CHURCH...TAKING DOWN THREE POWER POLES
CAUSING POWER OUTAGES.
&&
DCOXSpecial weather statement, Jul 5, 6:35 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT TUE JUL 5 2016
MSZ027-060000-
CARROLL MS-
635 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CARROLL COUNTY UNTIL
700 PM CDT...
AT 635 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COILA...OR NEAR BLACK HAWK...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
VAIDEN AROUND 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3342 8978 3341 8975 3329 8975 3329 9002
3343 9007 3353 8979
TIME...MOT...LOC 2335Z 244DEG 26KT 3338 8991
19Special weather statement, Jul 5, 6:44 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT TUE JUL 5 2016
MSZ025-027-060015-
LEFLORE MS-CARROLL MS-
644 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CARROLL AND
SOUTHEASTERN LEFLORE COUNTIES UNTIL 715 PM CDT...
AT 644 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SIDON...OR 9 MILES SOUTH OF GREENWOOD...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SEVEN PINES AROUND 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3354 9002 3335 8997 3334 9019 3335 9026
3335 9029 3333 9028 3333 9029 3336 9030
3336 9028 3337 9031 3344 9033
TIME...MOT...LOC 2344Z 250DEG 24KT 3338 9021
19Special weather statement, Jul 5, 6:48 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CDT TUE JUL 5 2016
MSZ028-060015-
MONTGOMERY MS-
648 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY COUNTY UNTIL
715 PM CDT...
AT 648 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER WINONA...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
KILMICHAEL AROUND 705 PM CDT.
LODI AROUND 715 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3346 8951 3346 8944 3340 8945 3339 8965
3340 8965 3340 8971 3342 8972 3342 8978
3355 8979 3357 8951
TIME...MOT...LOC 2348Z 258DEG 27KT 3346 8973
19Special weather statement, Jul 5, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 721 PM CDT TUE JUL 5 2016 MSZ027-028-060100- CARROLL MS-MONTGOMERY MS- 721 PM CDT TUE JUL 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY AND CENTRAL CARROLL COUNTIES UNTIL 800 PM CDT... AT 721 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WINONA...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WINONA AROUND 740 PM CDT. KILMICHAEL AROUND 800 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CARROLLTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3339 8951 3338 8991 3353 8993 3368 8951 TIME...MOT...LOC 0021Z 249DEG 12KT 3346 8981 19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:30 PM CDT | Special Weather Statement | JAN | Webster | 30 min |
| Jul 5, 7:52 PM CDT | Special Weather Statement | JAN | Clay | 53 min |
| Jul 6, 1:14 PM CDT | Special Weather Statement | JAN | Hinds | 31 min |
| Jul 6, 2:35 PM CDT | Special Weather Statement | JAN | Franklin | 25 min |
| Jul 6, 3:05 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 40 min |
| Jul 6, 3:20 PM CDT | Special Weather Statement | JAN | Lincoln | 40 min |
| Jul 6, 3:31 PM CDT | Special Weather Statement | JAN | Jones | 29 min |
| Jul 6, 3:35 PM CDT | Special Weather Statement | JAN | Forrest | 25 min |
| Jul 6, 3:41 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 47 min |
| Jul 6, 4:19 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 41 min |
| Jul 6, 4:35 PM CDT | Special Weather Statement | JAN | Jones | 25 min |
| Jul 6, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 32 min |
| Jul 6, 4:45 PM CDT | Special Weather Statement | JAN | Forrest | 45 min |
| Jul 6, 5:04 PM CDT | Special Weather Statement | JAN | Neshoba | 41 min |
| Jul 6, 5:14 PM CDT | Special Weather Statement | JAN | Newton | 46 min |
| Jul 6, 5:25 PM CDT | Special Weather Statement | JAN | Newton | 65 min |
| Jul 6, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 52 min |
| Jul 6, 5:42 PM CDT | Special Weather Statement | JAN | Jasper | 48 min |
| Jul 6, 5:44 PM CDT | Special Weather Statement | JAN | Kemper | 46 min |
| Jul 6, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 34 min |
| Jul 6, 5:52 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 61 min |
| Jul 6, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 68 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.